MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr 8411590 initial emdr submission.A follow up emdr will be submitted if additional information becomes available.
 
Event or Problem Description
It was reported: customer received kit with defective issue.No patient harm.Event description states: cracked tubing no suction 1 bottle.Questions: - was it the access tip that was cracked? tubing of the bottle and little plastic beads inside the tubing.So vacuum was not working, seemed as if it was blocked.- was the drainage line cracked? - was the cracked and no suction issue happened on same bottle? or two different bottles involved? one bottle - was the issue identified before use and the product discarded or did, they identify the crack during use? before use - is there a photo or sample available showing the reported issue? no - if sample is available, please advise email and address for return label.Na - are they able to drain successfully with the new bottle? had to open a new kit.- what is the lot number? 0001507170 - where is the catheter located? abdomen or chest one on the right and one on the left - what was the impact to the patient? - were there any sounds or hissing? no - how were bottles stored before use? keep them in the box stored in dining room.
 
Event or Problem Description
It was reported: customer received kit with defective issue.No patient harm.Event description states: cracked tubing no suction 1 bottle.Questions: - was it the access tip that was cracked? tubing of the bottle and little plastic beads inside the tubing.So vacuum was not working, seemed as if it was blocked.- was the drainage line cracked? - was the cracked and no suction issue happened on same bottle? or two different bottles involved? one bottle.- was the issue identified before use and the product discarded or did, they identify the crack during use? before use.- is there a photo or sample available showing the reported issue? no.- if sample is available, please advise email and address for return label.Na.- are they able to drain successfully with the new bottle? had to open a new kit.- what is the lot number? 0001507170.- where is the catheter located? abdomen or chest one on the right and one on the left - what was the impact to the patient? - were there any sounds or hissing? no.- how were bottles stored before use? keep them in the box stored in dining room.
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001507170 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PLEURX DRAINAGE KIT 1000ML
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key17390627
Report Number9680904-2023-00026
Device Sequence Number6770526
Product Code DWM
UDI-Device Identifier10885403090707
UDI-Public(01)10885403090707
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/05/2025
Device Catalogue Number50-7510
Device Lot Number0001507170
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown